Thunderstorm Wind, Licking
- When
- July 24, 3:09 PM EST to 3:11 PM EST
- Where
- Licking County, 1.48 mi SSW of Newark
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.050, -82.410
A tree fell onto a house.
Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 24, 2:49 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 349 PM EDT Wed Jul 24 2024 .SYNOPSIS... A frontal boundary will slowly move through the region through the day on Thursday. High pressure and dry conditions are expected for Thursday night through Saturday. An unsettled weather pattern will be in place for Sunday into next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A boundary will continue to sag through the area through the near term. A few strong to severe storms will continue to be possible into the evening hours. There will be some activity that continues into the overnight hours. Where there are some breaks in the activity and cloud cover, cannot rule out some fog. Confidence in a specific area was not high enough to add to the forecast at this time. Low temperatures overnight will drop down into the 60s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Additional showers and some thunderstorms will be possible on Thursday close to the frontal boundary. The greatest coverage is expected to be near and south of the Ohio River. Any precipitation will taper off by evening as the front continues to push out of the region. High pressure and dry conditions will then work into the area. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Northwest mid and upper level flow develops at the end of the week with surface high pressure building across the Great Lakes Friday and Saturday offering dry weather conditions. Mid level ridge axis builds into the region later Saturday and then quickly shifts off to the east Sunday into early next week. The surface high will also shift to the east, leading to a broad low level southerly flow early next week. Moisture and instability increase Sunday as a mid level disturbance rides up the back side of the ridge which will result in a chance of showers and thunderstorms returning Sunday. Mid level shortwave lifts thru the Great Lakes on Monday which looks to be the best chance for showers and thunderstorms in the next week. A second shortwave tracks east thru the Great Lakes Tuesday offering a continued threat for showers/thunderstorms. This threat continues into Wednesday. Model solution differences continue to be observed regarding the strength of the troughs that come thru the area early next week. Have confidence that Monday into Tuesday will be an unsettled period but exact details are uncertain at this time frame. Highs on Friday will be 80 to 85 or slightly below normal. A warming trend will ensue with highs in the middle to upper 80s Saturday and Sunday, and Monday, and then in the upper 80s to around 90 on Tuesday and Wednesday. Lows in the upper 50s to lower 60s Friday night will rise thru the period with upper 60s to around 70 expected Monday night and Tuesday night. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A boundary will continue to sag through the region through the TAF period. This will allow for multiple rounds of scattered showers and thunderstorms. Timed into the TAFs the best chances for precipitation and thunder chances. Convection is not going to be organized enough to put in TSRA at any one time and therefore handled with SHRA VCTS at this time. There will be the chance the locations overnight will see some breaks in the precipitation and showers at times and if so then will see the potential for some fog with light flow. Additional precipitation will be possible on Thursday until the front clears the region. CAA cu will be possible, especially Thursday afternoon. OUTLOOK...Thunderstorms Sunday and Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...AR AVIATION...
Hazardous Weather Outlook National Weather Service Wilmington OH 358 PM EDT Wed Jul 24 2024 INZ050-058-059-080-KYZ089-090-094>100-OHZ026-034-035-042>046-051>053- 060-061-252000- Wayne-Fayette-Union-Switzerland-Carroll-Gallatin-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Delaware-Miami-Champaign-Clark-Preble-Montgomery- 358 PM EDT Wed Jul 24 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio and west central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-KYZ091>093-OHZ054>056-062>065-070>074-077>082-088- 252000- Franklin-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Madison-Licking- Greene-Fayette-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 358 PM EDT Wed Jul 24 2024 This Hazardous Weather Outlook is for southeast Indiana, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. There will be the potential for isolated damaging winds along with heavy rainfall accompanying storms into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
242 PM EDT Wed Jul 24 2024
INZ050-OHZ042-060-241915-
Wayne IN-Darke OH-Preble OH-
242 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN WAYNE...
NORTHWESTERN PREBLE AND SOUTHWESTERN DARKE COUNTIES THROUGH 315 PM
EDT...
At 242 PM EDT, a strong thunderstorm was located near Centerville,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Richmond, Eaton, Centerville, New Paris, New Madison, Fountain City,
Wayne Lakes, Eldorado, West Manchester, Greens Fork, Spring Grove,
Bethel, Hollansburg, Castine, Whitewater, Richmond Municipal Airport,
Oklahoma, West Florence, Middleboro, and Interstate 70 at Exit 145.
This includes the following Interstates...
I-70 in Indiana between mile markers 143 and 156.
I-70 in Ohio between mile markers 0 and 12.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3982 8507 4000 8499 4001 8462 3982 8458
3971 8472
TIME...MOT...LOC 1842Z 281DEG 16KT 3986 8495
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
246 PM EDT Wed Jul 24 2024
OHZ042-051-241915-
Darke OH-Miami OH-
246 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
DARKE...NORTHERN MONTGOMERY AND WESTERN MIAMI COUNTIES THROUGH 315 PM
EDT...
At 246 PM EDT, a strong thunderstorm was located near Pleasant Hill,
moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Troy, Piqua, Tipp City, West Milton, Covington, Bradford, Pleasant
Hill, Union, Gettysburg, Laura, Pitsburg, Potsdam, Ludlow Falls,
Union Corners, Circle Hill, Farrington, Garland, and Grayson.
This includes I-75 in Ohio between mile markers 68 and 80.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4013 8419 4000 8414 3992 8424 3992 8430
3997 8454 4015 8450
TIME...MOT...LOC 1846Z 281DEG 16KT 4006 8443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
305 PM EDT Wed Jul 24 2024
OHZ046-056-241930-
Licking OH-Delaware OH-
305 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
DELAWARE AND NORTHWESTERN LICKING COUNTIES THROUGH 330 PM EDT...
At 305 PM EDT, a strong thunderstorm was located near Delaware,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Westerville, Delaware, Powell, Johnstown, Sunbury, Galena, Hartford,
Interstate 71 at US Route 36/State Route 37, Alum Creek State Park,
Olive Green, Stratford, Center Village, Kilbourne, and Lewis Center.
This includes I-71 in Ohio between mile markers 122 and 136.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4011 8269 4012 8276 4013 8276 4013 8282
4017 8314 4036 8305 4032 8275 4028 8275
4027 8267 4018 8262
TIME...MOT...LOC 1905Z 284DEG 24KT 4026 8299
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
308 PM EDT Wed Jul 24 2024
OHZ042-060-061-241945-
Montgomery OH-Darke OH-Preble OH-
308 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN PREBLE...
SOUTHERN DARKE...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES THROUGH 345 PM EDT...
At 307 PM EDT, a strong thunderstorm was located near Lewisburg,
moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Lewisburg, New Paris, New Madison, Brookville, Phillipsburg,
Eldorado, Verona, West Manchester, Gordon, Ithaca, Castine,
Interstate 70 at US Route 127, and Pyrmont.
This includes I-70 in Ohio between mile markers 4 and 22.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3998 8477 3994 8443 3992 8443 3992 8441
3984 8439 3974 8446 3985 8481
TIME...MOT...LOC 1907Z 283DEG 7KT 3987 8459
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
332 PM EDT Wed Jul 24 2024
OHZ078-079-242000-
Clermont OH-Brown OH-
332 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CLERMONT...CENTRAL BROWN AND SOUTHWESTERN HIGHLAND COUNTIES THROUGH
400 PM EDT...
At 332 PM EDT, a strong thunderstorm was located near Mount Orab,
moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Georgetown, Amelia, Mount Orab, Bethel, Sardinia, Russellville,
Hamersville, Lindale, Saltair, Lake Waynoka, East Fork State Park,
Nicholsville, Point Isabel, Feesburg, State Route 32 at US Route 62,
New Hope, Bantam, and Locust Ridge.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3890 8422 3903 8422 3903 8387 3902 8387
3902 8375 3891 8369 3882 8376
TIME...MOT...LOC 1932Z 279DEG 16KT 3895 8395
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
402 PM EDT Wed Jul 24 2024
INZ075-KYZ091>093-242030-
Ohio IN-Boone KY-Kenton KY-Campbell KY-
402 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...NORTHEASTERN
SWITZERLAND...KENTON...SOUTHERN CAMPBELL...CENTRAL BOONE AND
NORTHWESTERN PENDLETON COUNTIES THROUGH 430 PM EDT...
At 402 PM EDT, a strong thunderstorm was located over Union, moving
east at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere,
Taylor Mill, Walton, Rising Sun, Oakbrook, Burlington, Union, Ryland
Heights, Visalia, Atwood, Richwood, Big Bone Lick, Waterloo, Bracht,
and White Villa.
This includes the following Interstates...
I-71 in Kentucky between mile markers 73 and 77.
I-75 in Kentucky between mile markers 168 and 182.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3904 8482 3898 8445 3886 8444 3879 8451
3887 8479 3888 8479 3889 8480 3890 8489
TIME...MOT...LOC 2002Z 288DEG 9KT 3893 8465
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ConiglioThe Cincinnati radar (KILN), 140 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree fell onto a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2024Every state in 2024This day in weather historyWarnings in Ohio, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191529.